Alert archive / Virginia / Special Marine Warnings in 2011

Special Marine Warning 310, NWS Baltimore/Washington

September 7, 2011

NWS Baltimore/Washington issued this special marine warning at Sep 7, 2011, 1:26 PM EDT. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2011, 1:26 PM EDT (17:26 UTC)
Expired
Sep 7, 2011, 2:44 PM EDT
In force
78 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 92 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WHUS51 KLWX 071726
SMWLWX
ANZ533-534-537-542-543-071930-
/O.NEW.KLWX.MA.W.0310.110907T1726Z-110907T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
126 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD...
  CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA...
  TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA...
  TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
  ISLAND...
  PATUXENT RIVER TO BROOMES ISLAND MD...

* UNTIL 330 PM EDT

* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF
  34 KNOTS FROM 7 NM WEST OF BROOMES ISLAND TO 16 NM SOUTH OF
  SOUTHWEST MIDDLE GROUNDS...MOVING NORTHEAST AT 25 KNOTS.

* THIS LINE OF THUNDERSTORMS WILL BE NEAR...
  CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA.
  CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD.
  TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS OF AT LEAST 34 KNOTS...LOCALLY HIGH WAVES AND DANGEROUS
LIGHTNING CAN BE EXPECTED. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM PASSES.

REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3799 7645 3821 7658 3808 7634 3814 7632
      3840 7656 3833 7642 3843 7628 3823 7605
      3836 7602 3837 7600 3828 7597 3838 7588
      3827 7590 3825 7579 3817 7594 3817 7575
      3809 7574 3791 7589 3789 7624
TIME...MOT...LOC 1726Z 238DEG 23KT 3844 7657 3811 7631
          3779 7624

$$


BJL
2 follow-up statements
823 
FZUS71 KLWX 071814
MWSLWX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
214 PM EDT WED SEP 7 2011

ANZ537-542-071824-
/O.CAN.KLWX.MA.W.0310.000000T0000Z-110907T1930Z/
214 PM EDT WED SEP 7 2011

...SPECIAL MARINE WARNING CANCELLED...

FOR THE FOLLOWING AREAS...
PATUXENT RIVER TO BROOMES ISLAND MD
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3822 7639 3828 7640 3830 7639 3831 7642
      3833 7642 3842 7629 3841 7627 3838 7626
      3838 7621 3828 7610 3819 7609 3809 7613
      3806 7628
TIME...MOT...LOC 1814Z 238DEG 23KT 3860 7624 3827 7598
          3795 7591

$$

ANZ533-534-543-071930-
/O.CON.KLWX.MA.W.0310.000000T0000Z-110907T1930Z/
214 PM EDT WED SEP 7 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 330 PM EDT...

FOR THE FOLLOWING AREAS...
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 34
KNOTS FROM 16 NM NORTH OF FISHING CREEK TO 18 NM SOUTHEAST OF DEEP
HOLE...OR FROM LITTLE CHOPTANK RIVER TO 4 NM SOUTHWEST OF
CRISFIELD...MOVING NORTHEAST AT 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS OF AT LEAST 34 KNOTS...LOCALLY HIGH WAVES AND DANGEROUS
LIGHTNING CAN BE EXPECTED. BOATERS SHOULD SEEK SAFE HARBOR 
IMMEDIATELY UNTIL THIS STORM PASSES.

&&

LAT...LON 3822 7639 3828 7640 3830 7639 3831 7642
      3833 7642 3842 7629 3841 7627 3838 7626
      3838 7621 3828 7610 3819 7609 3809 7613
      3806 7628
TIME...MOT...LOC 1814Z 238DEG 23KT 3860 7624 3827 7598
          3795 7591

$$

JRK
431 
FZUS71 KLWX 071844
MWSLWX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT WED SEP 7 2011

ANZ533-534-543-071854-
/O.CAN.KLWX.MA.W.0310.000000T0000Z-110907T1930Z/
244 PM EDT WED SEP 7 2011

...SPECIAL MARINE WARNING CANCELLED...

FOR THE FOLLOWING AREAS...
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3822 7639 3828 7640 3830 7639 3831 7642
      3833 7642 3842 7629 3841 7627 3838 7626
      3838 7621 3828 7610 3819 7609 3809 7613
      3806 7628
TIME...MOT...LOC 1844Z 238DEG 23KT 3870 7603 3837 7577
          3805 7570

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special marine warning went out at Sep 7, 12:47 PM EDT, 39 minutes earlier.

Area forecast discussion, Sep 7, 12:47 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1247 PM EDT WED SEP 7 2011

.SYNOPSIS...
LOW PRESSURE OVER EASTERN TENNESSEE AND AN ASSOCIATED WARM FRONT
ACROSS NORTH CAROLINA WILL SLOWLY LIFT NORTH ACROSS THE AREA
TODAY. TROPICAL MOISTURE WILL OVERRUN THE BOUNDARY CAUSING LOCALLY
HEAVY RAIN. A PROLONGED PERIOD OF RAIN WILL LINGER THROUGH MUCH OF
THE WORK WEEK...AS THE LOW LINGERS IN THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE CANCELLED THE WESTERN PORTION OF THE FLASH FLOOD WATCH. BASED
ON LATEST RADAR TRENDS AND GFS MODEL THE HEAVIEST AXIS OF RAIN
LOOKS TO SET UP EAST OF THIS AREA...AFFECTING AREAS ALONG AND TO
THE EAST OF THE BLUE RIDGE THROUGH THIS EVENING WHERE THE FLASH
FLOOD WATCH CONTINUES. LOCALLY 5 INCHES OR MORE OF RAINFALL IS
POSSIBLE ALONG THE INTERSTATE 95 CORRIDOR GIVEN THE
EFFICIENT/HEAVY RAINFALL FROM STORMS AND THE TRAINING WHICH IS
EXPECTED.

FLASH FLOODING IS NOT THE ONLY RISK. AS THE FRONT NEAR THE BAY
TILTS WEST...THERE SHOULD BE SOME INSTABILITY THAT DEVELOPS NEAR
THE INTERSTATE 95 CORRIDOR. WIND FIELDS WILL BE CONDUCIVE FOR
BOTH DIRECTIONAL AND SPEED SHEAR. THUS...DAMAGING WIND GUSTS IN
LINE SEGMENTS AND ALSO ISOLATED TORNADOES ARE A RISK THIS
AFTERNOON INTO EARLY EVENING.

WHILE THE SEVERE/TORNADO RISK SHOULD WANE IN THE EARLY
EVENING...HEAVY RAINFALL MAY LAST WELL INTO THE EVENING.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
BOTH THE SFC AND UPPER LOWS WL REMAIN OVER THE OHIO VALLEY THU-FRI.
THEREFORE...THE CWFA WILL REMAIN IN A RELATIVELY HIGH PRECIPITABLE
WATER ENVIRONMENT. IT LOOKS AS IF AN AXIS OF CONVERGENCE WILL
REMAIN OVER THE CWA AS WELL...NOT TO MENTION SHORTWAVES EJECTED
FROM THE BASE OF THE UPPER LOW. RESULT WILL BE A CONTINUATION OF
UNSETTLED CONDITIONS ACROSS THE CWA. POPS REMAIN ABOVE CLIMATOLOGY
AND WITH THE GROUND ALREADY SATURATED AT THAT POINT ANY ADDITIONAL
RAINFALL MAY PROMOTE/EXACERBATE FLOODING PROBLEMS.

GIVEN CLOUDS/UNSETTLED CONDITIONS...CONTINUED TO FORECAST HIGH
TEMPERATURES THURSDAY/FRIDAY BELOW MOS VALUES AND NEAR MOS VALUES
AT NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GUIDANCE SHOWS A STAGNANT PATTERN CONTINUING INTO THE WEEKEND. WHAT
REMAINS OF TROPICAL STORM LEE WILL RETROGRADE SLIGHTLY FROM ITS
LOCATION OVER EASTERN TENNESSEE TO PERSIST AS A STACKED UPPER LEVEL
LOW OVER THE CENTRAL CONUS. THIS WILL ASSIST IN FUNNELING MOISTURE
FROM THE GULF INTO THE CWA THROUGH THE WEEKEND. DUE TO THE ABUNDANT
MOISTURE AVAILABLE...SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY. MODERATE DAYTIME HIGHS IN THE LOW 80S WITH OVERNIGHT LOWS IN
THE LOW TO MID 60S ARE EXPECTED EACH DAY. THE LATEST TRACK FROM THE
HURRICANE CENTER FOR KATIA SHOWS THE CENTER MOVING ABOUT 450 MILES
TO THE EAST OF THE DELMARVA COAST. FLOW AROUND KATIA WILL ALSO
ASSIST IN CHANNELING MOISTURE RICH AIR INTO THE CWA FOR FRIDAY AND
SATURDAY.

SUNDAY LOOKS TO START A POSSIBLE DRYING TREND FOR THE EXTENDED
PERIOD. THE STACKED LOW OVER THE CONUS WILL BEGIN TO DRIFT OFF THE
ATLANTIC THROUGH THE BEGINNING OF THE WEEKEND TRANSITIONING
PREVAILING MID AND UPPER LEVEL FLOW FROM SOUTHWEST TO NORTHWEST.
RIGHT NOW...MONDAY LOOKS TO HAVE JUST A SLIGHT CHANCE FOR PRECIP.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CIGS WILL TEND TO IMPROVE TO MVFR AT MTN/BWI/DCA AS THE FRONT TILST
NORTHWEST...HOWEVER BANDS OF HEAVY RAINFALL AND THUNDERSTORMS
TRAINING FROM SOUTH TO NORTH WILL LIKELY PRODUCE IFR VSBYS. IFR
CIGS AT IAD WILL LINGER LONGER BEFORE POSSIBLE IMPROVEMENT AFTER
18Z...AND HEAVIEST AXIS OF RAINFALL SHOULD ALSO GENERALLY STAY
EAST OF THERE THROUGH AT LEAST 18Z. MRB MAY NOT SCOUR OUT AN IFR
CIG AT ALL.

EXPECT CONDITIONS TO DEGRADE BACK TO IFR AT ALL SITES FOR
TONIGHT AS EASTERLY FLOW CONTINUES. MVFR-IFR RESTRICTIONS MAY
PERSIST INTO THE END OF THE WEEK DURING THE NIGHTTIME AND MORNINGS
WITH RELATIVE IMPROVEMENTS EACH AFTERNOON.

VISIBILITY REDUCTIONS AS WELL AS LOW CEILINGS DUE TO CONTINUING
SHOWERS WILL BE POSSIBLE ACROSS ALL TERMINALS THROUGH THE
BEGINNING OF THE WEEKEND. CONDITIONS COULD BEGIN TO IMPROVE SUNDAY
AS THE CLOSED UPPER LEVEL LOW OVER THE CONUS BEGINS TO DRIFT OFF
THE ATLANTIC COAST.

&&

.MARINE...
HAVE HOISTED SCA...GIVEN 18+ KT GUSTS OCCURRING UP THE CHESAPEAKE
BAY. TPLM2 GUSTED TO 20 KT AT THE TOP OF THE HOUR. SCA REMAINS UP
THROUGH THIS AFTERNOON. MIXING IMPROVES MORE THIS AFTERNOON...AND SHOWERS
AND SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT CAN REDUCE VSBYS AND PERHAPS LOCALLY HIGHER WIND GUSTS.

EAST/SOUTHEAST WINDS WL CONTINUE TONIGHT THROUGH FRIDAY.
SHRA AND ISOLATED THUNDERSTORMS WILL RESULT IN LOCAL VISIBILITY
RESTRICTIONS.

THE PRIMARY MARINE CONCERNS FOR THE EXTENDED PERIOD ARE VISIBILITY
REDUCTIONS DUE TO SHOWERS AND THUNDERSTORMS. THE UPPER LEVEL PATTERN
WILL BEGIN TO TRANSITION AT THE END OF THE WEEKEND CAUSING DECLINING
PRECIPITATION CHANCES FOR THE BEGINNING OF THE WORK WEEK.

&&

.HYDROLOGY...
WE HAVE BEEN WAITING FOR A COUPLE DAYS NOW TO SEE WHERE THE PRIMARY
RAINBAND IS GOING TO SET UP. I THINK WE ARE STARTING TO SEE THE
ANSWER...AND IT APPEARS TO BE FARTHER EAST THAN ORIGINALLY PROJECTED
BY COMPUTER MODELS.

THIS HAD PRETTY SIGNIFICANT IMPLICATIONS ON THE RIVER FORECASTS
PRODUCED BY THE MIDDLE ATLANTIC RIVER FORECAST CENTER...WHICH ARE
NOW SHARPLY LOWER IN MANY AREAS.

ADDITIONAL RAINFALL WILL BE VERY LIMITED IN THE UPPER POTOMAC...
PERHAPS LESS THAN A QUARTER INCH. BUT TWO TO FOUR ADDITIONAL INCHES
OF RAINFALL...WITH ISOLATED HIGHER AMOUNTS...REMAINS POSSIBLE IN THE
EASTERN HALF OF THE FORECAST AREA. I STILL SEE SOME RISK OF UPSLOPE
PRECIP AS WELL...WHICH COULD ENHANCE AMOUNTS LOCALLY.

AT THIS TIME...ISSUED NO NEW FLOOD WARNINGS FOR THE RIVERS. ONLY PAW
PAW ON THE POTOMAC...AND A FEW OF THE SMALL TRIBUTARIES...HAVE
WARNINGS AT THIS TIME. SEVERAL RIVER FLOOD WATCHES REMAIN IN EFFECT.

&&

.TIDES/COASTAL FLOODING...
HAVE ADJUSTED THE COASTAL FLOOD HEADLINE SLIGHTLY. HAVE REPLACED
THE FIRST PART OF THE COASTAL FLOOD WATCH WITH A COASTAL FLOOD
ADVISORY FOR THE HIGH TIDE TONIGHT INTO THURSDAY MORNING.
ANOMALIES OF 1 TO 2 FEET ARE EXPECTED. HAVE KEPT WATCH IN EFFECT
FOR THE SUBSEQUENT HIGH TIDE CYCLE AS THERE IS STILL THE POTENTIAL
FOR MODERATE TIDAL FLOODING ESPECIALLY AT SENSITIVE LOCATIONS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
     COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     MORNING FOR DCZ001.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     THURSDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ003>007-
     009>011-013-014-016>018.
     COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     MORNING FOR MDZ007-011-013-014-016>018.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     THURSDAY FOR MDZ007-011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ028-030-
     031-036>040-042-050>057-501-502.
     COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     MORNING FOR VAZ052>055-057.
     COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
     THURSDAY FOR VAZ052>055-057.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ530>534-537-538-542-543.

&&

SYNOPSIS...CJL/HTS
NEAR TERM...BPP/HTS
SHORT TERM...BPP/HTS
LONG TERM...CJL
AVIATION...CJL/BPP/HTS
MARINE...CJL/BPP/HTS
HYDROLOGY...JE
TIDES/COASTAL FLOODING...BPP
Hazardous weather outlook, Sep 7, 12:44 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 PM EDT WED SEP 7 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1244 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH
THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR
FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
LOCALLY DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE
POSSIBLE.

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE WESTERN SHORE OF
THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FOR TONIGHT.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR CONOCOCHEAGUE...OPEQUON
CREEK AND SENECA CREEK. SEE FLOOD WARNINGS /WBCFLWLWX/ FOR
DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF
THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT FOR HEAVY RAIN WILL PERSIST THROUGH AT LEAST THURSDAY...
WITH A CONTINUED RISK OF FLASH FLOODING.

THE COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE OF THE CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER CONTINUES INTO THURSDAY MORNING...THEN
A COASTAL FLOOD WATCH REMAINS IN EFFECT THURSDAY AFTERNOON THROUGH
FRIDAY MORNING FOR THE POTENTIAL OF MODERATE TIDAL FLOODING.

MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER
AND ITS TRIBUTARIES THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1244 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHWEST
MARYLAND...THE EXTREME EASTERN WEST VIRGINIA PANHANDLE AND
NORTHERN VIRGINIA THROUGH THIS EVENING. PLEASE REFER TO THE
LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR CONOCOCHEAGUE...OPEQUON
CREEK AND SENECA CREEK. SEE FLOOD WARNINGS /WBCFLWLWX/ FOR
DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
LOCALLY DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE
POSSIBLE...ROUGHLY EAST OF A HAGERSTOWN TO ORANGE LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT FOR HEAVY RAIN WILL PERSIST THROUGH AT LEAST
THURSDAY... WITH A CONTINUED RISK OF FLASH FLOODING.

MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER
AND ITS TRIBUTARIES THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Sep 7, 1:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      3 NE COLUMBIA           39.23N  76.83W
09/07/2011                   HOWARD             MD   911 CALL CENTER

            ROUTE 108 CLOSED NEAR THUNDER HILL DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER LWX1101780

CJL
Local storm report, Sep 7, 1:17 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
117 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLASH FLOOD      WASHINGTON              38.91N  77.02W
09/07/2011                   DISTRICT OF COLUMB DC   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED IN THE DISTRICT OF COLUMBIA.

&&

EVENT NUMBER LWX1101781

JE
Local storm report, Sep 7, 1:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
119 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      THE MALL                38.88N  77.02W
09/07/2011                   DISTRICT OF COLUMB DC   911 CALL CENTER

            THE 9TH STREET TUNNEL IN DC IS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER LWX1101782

CJL
Local storm report, Sep 7, 1:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
122 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      WASHINGTON              38.91N  77.02W
09/07/2011                   DISTRICT OF COLUMB DC   911 CALL CENTER

            THE RAMP TO 16TH STREET IN DC IS CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER LWX1101783

CJL
Local storm report, Sep 7, 1:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
124 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      1 SW THE MALL           38.88N  77.04W
09/07/2011                   ANZ535             DC   911 CALL CENTER

            THE INBOUND SECTION OF THE 14TH STREET BRIDGE IS CLOSED
            DUE TO FLASH FLOODING.

&&

EVENT NUMBER LWX1101784

CJL
Local storm report, Sep 7, 1:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
126 PM EDT WED SEP 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      THE MALL                38.89N  77.02W
09/07/2011                   DISTRICT OF COLUMB DC   911 CALL CENTER

            9TH STREET IN DC CLOSED AT CONSTITUTION AVE DUE TO
            FLASH FLOODING.

&&

EVENT NUMBER LWX1101785

CJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:54 PM EDTAreal Flood WarningLWXAlbemarle, Greene, Nelson, Orange, City of Charlottesville4 hr
Sep 7, 12:21 AM EDTFlash Flood WarningLWXAlbemarle, Nelson, City of Charlottesville3 hr
Sep 7, 10:47 AM EDTFlash Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church7 hr
Sep 7, 11:11 AM EDTSmall Craft AdvisoryLWX7 hr
Sep 7, 11:38 AM EDTFlash Flood WarningLWXFairfax, King George, Prince William, Spotsylvania, Stafford, City of Fairfax and 2 more3 hr
Sep 7, 12:37 PM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more70 hr
Sep 7, 1:23 PM EDTSpecial Marine WarningLWX2 hr
Sep 7, 1:30 PM EDTSpecial Marine WarningLWX95 min
Sep 7, 4:31 PM EDTSpecial Marine WarningLWX119 min
Sep 7, 5:25 PM EDTAreal Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church6 hr
Sep 7, 6:20 PM EDTSpecial Marine WarningLWX115 min
Sep 6, 9:07 PM EDTRiver Flood WarningLWXGarrett7 hr
Sep 6, 10:17 PM EDTRiver Flood WarningLWXMontgomery19 hr
Sep 7, 1:19 AM EDTSpecial Weather StatementLWXBaltimore, Carroll56 min
Sep 7, 9:51 AM EDTFlash Flood WarningLWXBaltimore, City of Baltimore12 hr
Sep 7, 10:57 AM EDTSpecial Weather StatementLWXPrince George's33 min
Sep 7, 11:28 AM EDTSpecial Weather StatementLWXCharles, Prince George's32 min
Sep 7, 11:33 AM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Baltimore, Carroll, Howard, Prince George's10 hr
Sep 7, 11:46 AM EDTSpecial Weather StatementLWXHoward44 min
Sep 7, 12:14 PM EDTSpecial Weather StatementLWXCharles31 min
Sep 7, 12:18 PM EDTFlash Flood WarningLWXCharles, Prince George's, Saint Mary's5 hr
Sep 7, 12:39 PM EDTSpecial Weather StatementLWXPrince George's51 min
Sep 7, 1:03 PM EDTSpecial Weather StatementLWXMontgomery27 min
Sep 7, 1:14 PM EDTFlash Flood WarningLWXCarroll, Howard, Montgomery3 hr
Sep 7, 1:28 PM EDTFlash Flood WarningLWXAnne Arundel, Calvert, Prince George's, Saint Mary's3 hr
Sep 7, 1:32 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore28 min
Sep 7, 1:58 PM EDTFlash Flood WarningLWXBaltimore, Harford8 hr
Sep 7, 4:19 PM EDTAreal Flood WarningLWXAnne Arundel, Calvert, Saint Mary's6 hr
Sep 7, 5:03 PM EDTSpecial Weather StatementLWXCalvert22 min
Sep 7, 6:12 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore48 min
Sep 7, 6:55 PM EDTSpecial Weather StatementLWXSaint Mary's35 min
Sep 7, 7:23 PM EDTTornado WarningLWXSaint Mary's37 min
Sep 7, 7:50 PM EDTTornado WarningLWXCalvert, Saint Mary's25 min

Nearby

Special Marine Warnings in Virginia, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.